Rationality of equivariant hilbert series and asymptotic properties

Research output: Contribution to journalArticlepeer-review

3 Scopus citations

Abstract

An FI- or an OI-module M over a corresponding noetherian polynomial algebra P may be thought of as a sequence of compatible modules Mn over a polynomial ring Pn whose number of variables depends linearly on n. In order to study invariants of the modules Mn in dependence of n, an equivariant Hilbert series is introduced if M is graded. If M is also finitely generated, it is shown that this series is a rational function. Moreover, if this function is written in reduced form rather precise information about the irreducible factors of the denominator is obtained. This is key for applications. It follows that the Krull dimension of the modules Mn grows eventually linearly in n, whereas the multiplicity ofMn grows eventually exponentially in n. Moreover, for any fixed degree j, the vector space dimensions of the degree j components of Mn grow eventually polynomially in n. As a consequence, any graded Betti number of Mn in a fixed homological degree and a fixed internal degree grows eventually polynomially in n. Furthermore, evidence is obtained to support a conjecture that the Castelnuovo-Mumford regularity and the projective dimension of Mn both grow eventually linearly in n. It is also shown that modules M whose width n components Mn are eventually Artinian can be characterized by their equivariant Hilbert series. Using regular languages and finite automata, an algorithm for computing equivariant Hilbert series is presented.

Original languageEnglish
Pages (from-to)7313-7357
Number of pages45
JournalTransactions of the American Mathematical Society
Volume374
Issue number10
DOIs
StatePublished - Oct 2021

Bibliographical note

Funding Information:
Received by the editors December 14, 2020, and, in revised form, March 25, 2021. 2020 Mathematics Subject Classification. Primary 05A15, 13D02, 16W22, 68Q70. The author was partially supported by Simons Foundation grants #317096 and #636513.

Publisher Copyright:
© 2021 American Mathematical Society. All rights reserved.

ASJC Scopus subject areas

  • Mathematics (all)
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'Rationality of equivariant hilbert series and asymptotic properties'. Together they form a unique fingerprint.

Cite this